IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 234 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2894    
    Printed83    
    Emailed3    
    PDF Downloaded143    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 3  |  Page : 295-297

Metronidazole induced cerebellar ataxia


1 Department of Neurology, Gandhi Medical College & Hospital, Secunderabad, India
2 Department of Neurology, P.R.R.M. College of Pharmacy, Kadapa, Andhra Pradesh, India

Correspondence Address:
B Akshaya Srikanth
Department of Neurology, P.R.R.M. College of Pharmacy, Kadapa, Andhra Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.111903

Rights and Permissions

Metronidazole is a widely used antimicrobial usually prescribed by many specialist doctors for a short duration of 10-15 days. Prolonged use of metronidazole is rare. The present case is of a patient who used the drug for 4 months and developed peripheral neuropathy, convulsions, and cerebellar ataxia. He was treated with diazepam and levetiracetam. The patient recovered completely following discontinuation of metronidazole.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow